i took progesterone cream for two weaks, ever since i have insane adrenaline....it never shuts off and sometimes all i can do is pace my house....i ended up in the psych ward because i couldn't handle the adrenaline.....i am not even sure what kind of a doc i would go to but if i went to my quacky ob/gyn he would try to give me birth control pills to even out my hormones. (i am 48)....and there is no way i am going to take any more hormones after this mess. it has been 5 months and my life has become a living hell....this is not an exageration. I have found a couple other people on the internet that this has happened too....it took a couple of years for them to ride it out.
It sounds like you are perimenopausal, and are having the symptoms that go with that. Have you had your thyroid checked? This also tends to get out of whack for some women at this stage of their life.
You might want to consider BHRT.
It is the hormonal problem that takes riding out, it seems like we are going to have this with or without the treatment. Unfortunately, it is worse for some of us than for others. Some women just breeze right through it, like its a just a bruise, and for others of us, it is full blown out case of 4 year body meltdown.
The progesterone actually lowers the adrenaline levels. If you've stopped using it, please reconsider. I have a wonderful doctor who is committed to hormonal wellness... www.drplatt.com... and he is helping me lower my extremely high adrenaline levels. I've been filled with panic and anxiety and it's been a nightmare. As it is, he has shown me how changing my nutrition (feeding my brain the proper sugars and complex carbs) in addition to using the progesterone is bringing me back to normality. My thyroid is whacky woo as well but I wasn't able to keep taking the medication as long as my adrenaline was so high. I will begin again slowly with it soon. Please visit his website and you may get a better understanding of what's happening with your body physiologically. He's written a great book which is helpful.
Good luck and know you can turn it around naturally in a heartbeat and feel good again!
Progesterone would affect different people differently. Also, the notion of too much adrenaline is misleading. What you have is too much anxiety, which can cause the release of adrenaline where you don't really need it. Hormonal imbalances can be a big cause of anxiety, and thus adrenaline rushes, but that doesn't mean the particular progesterone you're using is right for you. I also don't know which cream you're using -- many contain other herbs other than the lab-altered diosgenin from Mexican Wild Yam. For example, it might contain black cohosh, which affects estrogen. The attempt is to balance your hormones, and that takes trial and error. If one isn't right for you, you might just need a different approach.
I got off of the Ortho Evra birth control patch and had a very hard time because I had very bad hot flashes and unmanageable and devastating sweats. I had a "fight or flight" adrenaline mentality that set in for some reason when I got off of them. I felt awful and was nervous all of the time. As the months went on, I went from a big appetite to hardly any appetite at all--only a handful of food for the whole day. My heart would randomly race. I tested my estrogen, which can create anxiety issues when it dips. Also, my thyroid was absolutely normal. My heart was also checked for irregularities. Once all of that was ruled out, my doctor suggested beta blockers for my anxiety because apparently the adrenaline/ephinephrine was creating my symptoms. I only began the beta blocker yesterday and I feel the symptoms subsiding. My usually fast beating heart has slowed some and my hands are no longer as sweaty. It is like a blessing. I do not if this helps you, but hope it does.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.